Page 1 of 1
Posted: Tue May 09, 2017 10:27 am
Has anyone else had really grim gastric symptoms with PC? I've had bloating for a while, for the last week it's been joined by diarrhoea and nasty gut spasms, which are quite painful. The bloating has also worsened. There are various over the counter options but I'm on so many drugs I don't know what's safe. I mentioned it to my GP and she's increased my pain meds and given me an anti sickness drug, but these haven't improved the problem.
I'm stage 1, I had a failed Whipples 9 weeks ago and am due to start chemo within the month. I was starting to feel better but this is really dragging me down. I'd be grateful for any tips.
Posted: Tue May 09, 2017 9:11 pm
Are you taking creon with food? If not, that's a must really...alongside that you should have something like omeprazole which apparently helps the creon be absorbed. Failing that, I've no idea, sorry.
Posted: Tue May 09, 2017 10:25 pm
Have you been assigned a specialist nurse yet ? They often have a better idea of symptom management than a GP.
See if you can discuss it when you have a pre-chemo appointment.
Hope your symptoms improve soon
Posted: Wed May 10, 2017 1:26 am
Thanks for the replies. I'm on Creon and lansoprazole. I'm back to the oncologist on Thursday and should see a nurse then so will pick his or her brains - good idea.
Posted: Wed May 10, 2017 9:45 am
I have also had severe cramping with diarrhea and have been to the ER a couple of times it was so bad. I never passed out from the pain and cramps but it got bad enough I just could not move. Hope meds will work for you
Posted: Wed May 10, 2017 12:18 pm
I am sorry that you have found yourself on this forum, however, I'm am pleased that you have found support from our wonderful 'forum family'. I hope that you will find this forum a great resource and will build some wonderful friendships.
I'm sorry also,that you are also experiencing some troublesome gastric symptoms. Unfortunately this can come hand in hand with abdominal surgery and also pancreatic cancer. Please do not hesitate to call through to us on the support line (or email us), should you wish to have a chat to one of us in more detail about your symptoms. We are all very experienced in dealing with these type of symptoms and can often point people in the right direction.
Helen, as well a Clinical Nurse Specialist, it is also worth asking to be reffed to a specialist dietitian (if you haven got one already).
I wish you the very best, and as above, please do not hesitate to get in touch with us,
Pancreatic Cancer Specialist Nurse
Pancreatic Cancer UK
support line: 0808 801 0707
Posted: Wed May 10, 2017 2:01 pm
Thanks again all who've replied. Rachel, I've a dietician who I see at my oncology appointments, so will speak to him about it tomorrow, as well as to the nurse specialist. In a way I'm glad it's a 'normal' symptom rather than a whole new problem!
Posted: Thu May 11, 2017 1:06 am
Hi Helen , just wishing you good luck tomorrow and hope you get some answers about your symptoms.
Posted: Thu May 11, 2017 6:19 pm
Reeling slightly. The tumour was 3.5cm at my last CT scan in March. It's now 6.3cm. I also have 4 lesions in the liver. I'd no idea it would be so aggressive, and this news knocks the nanoknife idea on the head.
I'm being fitted with a central line next Friday and starting chemo a week later.
Posted: Fri May 12, 2017 6:21 pm
I am sorry to hear your news Helen. I can understand you being shocked. Pete hated the oncologist meetings. That's good they are putting in your line next week and you will get started on your chemo, have they said yet what chemo you will be having ? Did you speak to them about the painful cramping ? I am really so sorry you got that news this week I think this rollercoaster of ups and downs plays havoc with people. Take care Helen and keep in touch
Posted: Sat May 13, 2017 5:28 am
I'm going to have Folfirinox. I really hope it works because this thing is growing so fast it's terrifying me.
The dietician suggested increasing my Creon. I'd stopped a lot of the cramping and diarrhoea on Tuesday/Wednesday, so I'm not sure it'll prove anything. However the increased size of the tumour quite possibly means I'm producing even less enzymes so it makes sense to up the dose.
I've a theory that the bloating is partly due to trying to eat too much (in response to the usual 'put muscle on before chemo starts' message) so have reduced my intake and feel a little better in that respect.
Thanks again for all your help guys.
Posted: Sat May 13, 2017 12:01 pm
So sorry to hear your latest news. My hubby did really well on Folfirinox until his oncologist decided to give him a treatment break and then start him on Gem/abraxane. Perhaps he'd still be here if he continued with the Fox, no-one will ever know. My hubby chose to have cycles every 3 weeks instead of 2 so that he could also have quality of life and we managed to go away in between. Once the Fox kicked in, you'd never have known he was ill so as hard as it is, please try to stay positive, there's no reason why treatment can't work as well for you.
Please keep us posted and come on here whenever you need support.
Wishing you all the very best